|stomach pains for months & drugs every other day
Feb 17, 2004
please dont suggest that i ask my doctor about what i'm going to ask you. i've had 5 doctors & seem to know more about my situation than they do. this is not meant as a criticism of them but as a description of how things are. they have too much to know and how can they know all possible things. my question concerns norvir. I suspect it is causing the sevre stomach pains i've been experiencing since last december. i'm not new to sdi (drug interruptions) so i'm not afraid to go off & on meds. in fact i've been doing it since 1992. How can i tell if norvir is the culprit. One other important question is why not take the cocktail one day, skip the next and so on since the drugs do last in one's system for quite a while. i sense that is slightly ahead of its time and will be the rule of thumb in a year or so. Staying on the same meds every day is like giving cockraoches the same poison every day. they become immune to it. Excuse the grossness. But seriously, what's wrong with every other day?
| Response from Dr. Boyle
Believe me, if we could give the drugs every other day we would be more than happy to do that. Unfortunately, every other day dosing is not ok because if the drugs are taken that way the drug levels drop to levels that are likely to allow viral replication, and that is a surefire recipe for virologic failure and the development of resistance. So, the best way to safely find out if ritonavir is the culprit is to (1) discontinue the regimen or (2) change the regimen to one that does not involve ritonavir, and then see if it resolves.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Urethra After Oral Sex Worried I Have HIV
- Itchy Red Spots After Drinking After Someone Sign Of HIV AIDS
- Itchy Vagina After Erotic Massage Sign Of HIV AIDS
- Pain In Penis After Unprotected Sex Without Ejaculation What Are The Chances Of HIV
- Rectal Bleeding After Vaginal Sex Without Condom Does It Mean I Have HIV
- Swollen Glands After Getting A Tattoo Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.